Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 2, NWS Cleveland, OH

January 2, 2019

NWS Cleveland, OH issued this small craft advisory at Jan 2, 2019, 3:44 PM EST. It took effect at Jan 2, 2019, 9:00 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2019, 3:44 PM EST (20:44 UTC)
In effect from
Jan 2, 2019, 9:00 PM EST
Expired
Jan 3, 2019, 3:36 PM EST
In force
19 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

497 
WHUS71 KCLE 022044
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
344 PM EST Wed Jan 2 2019

LEZ145>147-030445-
/O.NEW.KCLE.SC.Y.0002.190103T0200Z-190103T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
344 PM EST Wed Jan 2 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
EST THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 9 PM this evening to 4 PM
EST Thursday.

* WINDS...becoming southwest to west 15 to 20 knots with gusts up
  to 30 knots.

* WAVES...building to 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ148-149-030445-
/O.NEW.KCLE.SC.Y.0002.190103T0600Z-190104T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
344 PM EST Wed Jan 2 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 9 AM EST
FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 1 AM Thursday to 9 AM EST
Friday.

* WINDS...becoming southwest and increasing to 15 to 20 knots 
  with gusts up to 30 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
4 follow-up statements
085 
WHUS71 KCLE 030238
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
938 PM EST Wed Jan 2 2019



LEZ145>147-031045-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-190103T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
938 PM EST Wed Jan 2 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

* WINDS...West 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ148-149-031045-
/O.CON.KCLE.SC.Y.0002.190103T0600Z-190104T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
938 PM EST Wed Jan 2 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
9 AM EST FRIDAY...

* WINDS...Southwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
897 
WHUS71 KCLE 030916
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
416 AM EST Thu Jan 3 2019


LEZ145>147-031730-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-190103T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
416 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...West 15 to 25 knots with gusts up to 30 knots becoming
  southwest 10 to 15 knots.

* WAVES...3 to 6 feet decreasing to 2 to 4 feet this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ148-149-031730-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-190104T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
416 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* WINDS...West 15 to 25 knots with gusts up to 30 knots becoming
  southwest.

* WAVES...4 to 7 feet today and 3 to 5 feet tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
074 
WHUS71 KCLE 031433
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
933 AM EST Thu Jan 3 2019

LEZ145>147-032100-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-190103T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
933 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...West 15 to 25 knots with gusts up to 30 knots becoming 
  southwest 10 to 15 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ148-149-032245-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-190104T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
933 AM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* WINDS...West 15 to 25 knots with gusts up to 30 knots becoming 
  southwest.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
926 
WHUS71 KCLE 032036
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
336 PM EST Thu Jan 3 2019

LEZ148-149-040445-
/O.CAN.KCLE.SC.Y.0002.000000T0000Z-190104T1400Z/
/O.NEW.KCLE.SC.Y.0003.190103T2100Z-190104T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
336 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 9 AM EST Friday.

* WINDS...Southwest 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ145>147-032145-
/O.CAN.KCLE.SC.Y.0002.000000T0000Z-190103T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
336 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Southerly winds will gradually decrease with the largest waves
occurring over the open waters. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 3:36 PM EST, 8 minutes earlier.

Area forecast discussion, Jan 2, 3:36 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
336 PM EST Wed Jan 2 2019

.SYNOPSIS...
A surface trough of low pressure will move east across the area
tonight. A ridge of high pressure will extend northeast into
the local area Thursday as high pressure moves east across the
Ohio Valley Thursday night. A ridge will extend back west into
the local area Friday. Low pressure will move east across the
Ohio Valley Friday night extending a trough north across the
eastern Great Lakes.

&&

.NEAR TERM /THROUGH THURSDAY/...
An upper level trough will move threat the Great Lakes Region
and southern Ontario this evening and tonight. Hi-Res forecast
models show there will be shallow moisture in the lower portion
of the atmosphere. Patchy drizzle or scattered flurries will be
around this evening. Patchy drizzle will be around across
central Ohio and better potential for scattered flurries or Snow
showers for the further north locations. Where temperatures fall
to the freezing mark, there could be some patchy freezing
drizzle. At this time it does not seem widespread of impactful
but will need to keep an eye on it late this evening.

The surface trough will move through late this evening with a
gradual wind shift to more westerly. Temperatures will fall down
into the middle and upper 20s with some cold air advection
before the trough. Any light QPF will end from west to east
across the area late tonight. The primary Snowbelt area will be
the last to see the scattered snow showers end. There could be a
light dusting of snowfall in those areas of far northeast Ohio
into northwest Pennsylvania. Skies will try to clear from west
to east on Thursday morning with some sunshine for most area. It
will be a seasonable day across the area.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
The region looks to be between storm systems Thursday night. The
next southern jet stream storm system will move near the Ohio River
Valley Friday into Friday night wish some light rain attempting to
scrape across the southern County Warning Area. Temperatures may
drop just low enough to have some patchy freezing rain/drizzle
Friday night into early Saturday morning. Another trough passes
across southern Canada late Saturday but believe it will be dry.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday will be dry as high pressure dominates. We then await the
arrival of the next southern jet stream storm system that will take
shape Sunday night into MOnday with a warm front lifting across the
area. Maybe some light rain with the warm front but then we may be
dry until the area of low pressure reaches the Central Great Lakes
Monday afternoon into the overnight. Best chances of rain look to be
MOnday night into early Tuesday then slowly drying from west to
east. There may be some lake effect snow showers in the wake of the
storm system on Wednesday.

Unseasonably warm conditions expected through much of the long term
with highs in the middle to upper 40s. Cooler on Wednesday in the
wake of a cold front with highs back to the mid 30s.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
IFR to MVFR ceilings were being observed this midday. There will
be gradually improve to MVFR ceilings this afternoon and
evening and eventually most sites will be VFR by Thursday
morning expect Erie. Winds will be southerly shifting to
southwesterly and westerly this afternoon and evening about 5 to
10 knots. A few gusts up to 20 knots will be possible for Erie.
There may be scattered light snow showers for Erie late tonight
some some lower visibility at times.

OUTLOOK...Non-VFR anticipated into early Thursday across NE
OH/NW PA in lake effect snow showers. Non-VFR also possible
Friday night into Saturday.

&&

.MARINE...
Clipper storm system will move across the region tonight with winds
increasing from the southwest. Tried to time the increase in winds
and waves across the lake with the central lakeshore incresing
before the east end. So a small craft advisory starts at 02Z tonight
for the central areas and 06Z across the east which blended with
Buffalo forecast office. The eastern end will likely linger a bit
longer into Friday morning as winds keep just enough southwesterly
component to keep waves around 4 feet in the nearshore waters.
Lighter winds return as low pressure moves northeastward near the
Ohio River Valley on Friday. We then have another fast moving trough
move through the Central Great Lakes Saturday night. So winds will
increase again with a small window where small craft conditions may
occur.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Mullen
LONG TERM...Mullen
AVIATION...Griffin
MARINE...Mullen
Hazardous weather outlook, Jan 2, 4:15 AM EST, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
415 AM EST Wed Jan 2 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
415 AM EST Wed Jan 2 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 9:19 AM ESTRiver Flood WarningCLEMarion43 hr

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.